Advertisement

Can chemotherapy drugs increase my risk of scleroderma?

Scleroderma has often been associated with exposure to certain chemicals, including some drugs used in chemotherapy treatment. Studies have been done that link the taxane group of chemotherapy drugs to an increased risk for scleroderma symptoms. The taxane group includes the drugs docetaxel and paclitaxel. However, the development of symptoms after chemotherapy is relatively rare, so these drugs are still used to treat cancer. Even though it may be a risk factor, the risk also depends on many other factors.

Continue Learning about Skin Disorders

Pediatric Atopic Dermatitis: Understanding Severity
Pediatric Atopic Dermatitis: Understanding Severity
Atopic dermatitis is a skin condition that affects people of all ages, and is fairly common among children and teenagers. The majority of people who h...
Read More
How common is a Spitz nevus?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
A Spitz nevus is an unusual type of mole that looks similar to melanoma but isn't. Most Spitz ne...
More Answers
6 Things That Can Worsen Atopic Dermatitis
6 Things That Can Worsen Atopic Dermatitis6 Things That Can Worsen Atopic Dermatitis6 Things That Can Worsen Atopic Dermatitis6 Things That Can Worsen Atopic Dermatitis
Dry temperatures, chemicals and other atopic dermatitis triggers to avoid.
Start Slideshow
How Can Exfoliating My Skin Keep It Healthy?
How Can Exfoliating My Skin Keep It Healthy?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.